Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 16, 2000, 7:34 PM EDT for Dillon County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 16, 2000, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Dillon County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 162335 SVRILM SCC033-170030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 734 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DILLON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 830 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER LITTLE ROCK...OR ABOUT 7 MILES NORTHWEST OF DILLON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DILLON AT 745 PM EDT FLOYDALE AT 805 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY! IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH... DEADLY LIGHTNING AND HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3439 7956 3427 7930 3436 7921 3458 7941
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:30 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 16, 2:30 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SUN JUL 16 2000 CLOSED LOW OVER GREAT LAKES THIS AFTN TO LIFT NE AND OPEN UP OVERNIGHT. H5 TROUGH AXIS IS EXPECTED TO PUSH OFF THE COAST EARLY MON. SFC TROF WHICH HAS BEEN WAFFLING AROUND THE CWA LAST COUPLE OF DAYS SHOULD FINALLY PUSH OFFSHORE MON AFTN. NOT REALLY EXCITED OVER THE CHANCE OF PCPN TONIGHT/EARLY MON GIVEN THE ABUNDANT INSTABILITY LAST 36 HOURS AND LACK OF ANY SIGNIFICANT CONVECTION. WILL CONTINUE WITH ONGOING DRY FCST UNLESS LATE AFTN CONVECTION WARRANTS AN EVENING POP. WOULD NOT BE SHOCKED TO SEE AN ISOLATED TSTM AFTER MIDNIGHT GIVEN H5 PVA AS TROF AXIS MOVES OVERHEAD...BUT AS MENTIONED EARLIER...LACK OF SIGNIFICANT CONVECTION SO FAR MAKES THE DECISION TO LEAVE OUT POPS A LITTLE EASIER. WED NIGHT/THU S/WV LOOKS WEAKER AND FURTHER NORTH THAN PREVIOUS RUN SO WILL LEAVE FCST DRY THROUGH EXTENDED. CWF: WEAK SFC LOW BETWEEN MYR AND CHS RESULTING IN SE WINDS AT FPSN7 AND SE WINDS AT 41004. FLOW EXPECTED TO BECOME NWLY AS THE TROUGH MOVES OFFSHORE EARLY MON. MODELS NOT IN AGREEMENT WITH SFC FEATURES ALONG THE COAST MON WITH ETA KEEPING A WEAK LOW OVER SRN SC COAST. WILL LIKELY OPT FOR THE AVN/NGM SOLUTIONS WHICH ARE IN BETTER AGREEMMENT AND BRING NW TO W WINDS OVER THE WATERS MON. SPEEDS 15 KTS OR LESS AND SEAS GENERALLY 3-4 FT. PRELIM CCF: ILM UB 070/092 070/093 073 33110 FLO UB 069/094 069/095 072 33110 MYR UB 071/089 070/089 073 33210 .ILM...NONE. MORGAN
In the hours before
Local storm report, Jul 16, 4:46 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON, NC
446 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
07/16/00 PENDER NC 1.00 TO 1.25 INCH
423 PM WARDS CORNER HAIL HAIL
07/16/00 PENDER NC 0.88 INCH HAIL AT
355 PM HWY 53 AND 421
07/16/00 PENDER NC 0.88 INCH HAIL
435 PM WATHA
MRLocal storm report, Jul 16, 5:13 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
513 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM WILLARD NC 1.00 INCH HAIL
07/16/00 PENDER NUMEROUS TREES
AND LIMBS DOWN
MRLocal storm report, Jul 16, 5:17 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON, NC
410 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
337 PM 5 S WHITEVILLE NC 0.75 INCH HAIL
07/16/00 COLUMBUS
355 PM 5 S WHITEVILLE NC 0.75 INCH HAIL
07/16/00 COLUMBUS NC
k
MRLocal storm report, Jul 16, 5:20 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON, NC
446 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
423 PM WARDS CORNER NC 1.00 TO 1.25 INCH
07/16/00 PENDER HAIL HAIL
435 PM WATHA NC 0.88 INCH HAIL
07/16/00 PENDER
MRLocal storm report, Jul 16, 5:21 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON, NC
410 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
337 PM 5 S WHITEVILLE NC 0.75 INCH HAIL
07/16/00 COLUMBUS
355 PM 5 S WHITEVILLE NC 0.75 INCH HAIL
07/16/00 COLUMBUS
MRLocal storm report, Jul 16, 5:55 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
555 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM PENDERLEA NC 1.75 TO 2.75 INCH
07/16/00 PENDER HAIL
WIND GUSTS ESTIMATED
60 MPH
CROP DAMAGE AND LIMBS
SNAPPED OFF TREETOPS
BETWEEN SHILOH RD AND
PENDERLEA HWY
MRThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:19 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 56 min |
| Jul 16, 7:21 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.